MAUDE Adverse Event Report: MAR COR PURIFICATION MILLENIUM HX; WATER PURIFICATION SYSTEM

MAR COR PURIFICATION MILLENIUM HX; WATER PURIFICATION SYSTEM
Medical Device Problem Codes Inadequate Filtration Process (2308); Device Handling Problem (3265); Misassembly During Maintenance/Repair (4054)
Health Effect - Clinical Codes Anemia (1706); Hemolysis (1886); Hemolytic Anemia (2279)
Date of Event 02/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A patient's dialysis clinic reported the patient was hospitalized and evaluated for possible hemolysis and chlorine exposure after receiving home dialysis treatment in which a millenium hx portable reverse osmosis water purification system was in use.Mar cor purification was contacted by the dialysis clinic to help assess the millenium hx ro system after the patient's nephrologist ordered the patient's home equipment to be removed from the home and tested.Before removing the equipment from the patient's home, the clinic biomedical technician tested and confirmed total chlorine levels in the water post carbon tanks and ro system exceeded the maximum limit of 0.1 ppm.It was then identified by the dialysis clinic personnel and mar cor purification technical specialists that the primary and secondary carbon filters were not properly installed in the carbon block filtration system by the facility's biomedical technician which resulted in chlorine breakthrough during treatments.The dialysis clinic provided mar cor purification with their fda medwatch report #s 5526870000-2019-0001 and 5526870000-2019-0002 submitted 19 february 2019.Per the millenium hx ro system user manual and aami, csa and centers for medicare & medicaid services (cms) standards, verification of the absence of chlorine (< 0.1 ppm) must be performed before ro product water is used for any patient related uses to prevent damage to the ro membrane and injury to patients.Users are required to record the chlorine concentrations in their pretreatment log before each treatment.It was reported that when completing chlorine testing at home, the patient noticed chlorine results greater than 0.1 ppm but did not record the results accurately on his treatment sheet, or report the out of range results to the nurse or biomedical technician.After correcting the position of the carbon filters in the filtration system, mar cor purification technical specialists evaluated the patient's home equipment with clinic personnel and confirmed the millenium hx ro systems are operating according to specification.It was reported that the patient is currently fine and is continuing dialysis treatments in-center at the dialysis clinic.This complaint will continue being monitored in the mar cor purification complaint handling system.
 
Event or Problem Description
A patient's dialysis clinic reported the patient was hospitalized and evaluated for possible hemolysis and chlorine exposure after receiving home dialysis treatment in which a millenium hx portable reverse osmosis water purification system was in use.

Brand Name
MILLENIUM HX
Common Device Name
WATER PURIFICATION SYSTEM
Manufacturer (Section D)
MAR COR PURIFICATION
14550 28th ave. n.
plymouth MN 55447
MDR Report Key8426090
Report Number3019131-2019-00004
Device Sequence Number14015591
Product Code FIP
UDI-Device Identifier00817492020771
UDI-Public00817492020771
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2019
Initial Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS K@HOME DIALYSIS MACHINE; PENTAIR CARBON FILTER CHLORPLUS 20BB
Outcome Attributed to Adverse Event Hospitalization;
Patient Age47 YR
Patient Weight95